First I need to know a little more about you.
When was your first surgery? What stage was it?
Was the Endo Excised or lasered? Did they get it all or leave some?
These are very important
Progesterone worked for me to stop my periods but I could not tolerate what it did to me mentally.
I am on a low dose BCP and have been continuously since my first surgery 7 yrs ago. I have done lupron and visanne as well.
If your periods are not stopping it could be because of many reasons. Please let me know those answers
I have 2 ovarian cysts and Endo, I have not tried progesterone BCP to treat Endo but was placed on Apri (Ethinyl estradiol/esogestrel combo) after learning that I had a 6 cm cysts on both ovaries and through the discovery of the cysts found out that I also had Endo w/scar tissue. While on Apri, my symptoms (spotting, depression/irritability, strange discharge, constantly tired, hot flashes, weight gain, etc) sounded a bit like the ones you are experiencing. I hated the way that it made me feel and it did little to alleviate my menstrual cycle or decrease the size of the cysts.
After 4-5 months I was eventually prescribed the Nuvaring, its in for 4 weeks and then replaced with a new one each month. With much luck, it reduced my cysts to 1 and 1.5 cm, I am no longer depressed/highly irritable, constantly tired and due to the Nuvaring being in place for 4 weeks instead of 3, I no longer have a period and/or have random spotting (I did have some random spotting for the initial 1-2 months but when the meds finally ran their course through my body I no longer had any spotting). My body and mind seemed to have gone back to normal.
As with most medications, what works for one may not work for another. I would try the Nuvaring even if to rule it out. Its a bit of change from the BCP but I will say that its a lot easier to maintain. I place a 4-week reminder on my cell phone/calendar and change out the old one for the new one in the shower and don't have to think about it until 4 weeks later unlike the every day at the same time schedule with a BCP.
Hopefully, you find peace with the Nuvaring (or another form of BC). Don't let the doctors force you into anything that you do not feel comfortable with. Typically, I am a shy/introverted person, but learned through this whole Endo ordeal that you have to advocate for yourself and your health. Please speak up and ask questions that may arise. Doctors can be intimidating to most people but if you feel that you do not have an open line of communication with someone that's supposed to help you get better (and that you pay to make you better) then maybe seeking another doctor should be an option. It was not until I changed doctors (twice) that I found success with my Endo treatment.
My first surgery was in summer of 2009. U had 2 more after that.
I had cysts and my endo was stage 3.
The surgery was a laperoscopy and they left some endo in there because it was too risky to take it out--they said it was in my bladder and intestines. It was to much.
So what they have done is left it behind. It will grow back.
For them to say its too much and that it was too risky to take out tells me they are not experienced with this disease.
The Endo needs to be all excised out nothing left behind.
Is there anyway you can see an Endo specialist in your area? I know they are hard to find but I could help if you let me know where you live.
Thank you for telling your expierence to me. It sounds like you had good luck with the NuvaRing...it makes me want to try it now to see. I just hope it works and doesn't create the horrible pain I was in not to long ago. It would be great to not have the yucky symptoms anymore though! :)
Yes, I see an endo specialist in Boston and that's where I had my 2 surgies.
I have a few questions about the NuvaRing before I try it out:
1) Would I be getting UTI's or Yeast infections more? (I do get them very easily)
2) How do I take the NuvaRing out?? There's no string or anything attatched to it, such as a tampon has. And how far do you have to put it up?
3) Does NuvaRing make it difficult to have sex? Would he notice it?
Thank you everyone for taking your time to read my questions and give the best advice! XXX
To answer your questions:
1) I don't know that NuvaRing affects UTIs or yeast infections, but when I was on it, I wasn't sexually active. If you're more likely to get infections, I'd think your chances would be the same on this as not being on it.
2) When you are putting the NuvaRing in, you pinch the ring and insert it into your vagina and push it all the way back. It will rest at the very top of the vaginal canal, essentially circling your cervix. There is a "ledge," of sorts, at the top of the vaginal canal on the back side, which the ring will fall back into, holding it in place. I didn't know how it stayed in myself until I tried it. My doctor also showed me how it worked with one of those plastic replicas of the reproductive organs, and it made a lot of sense. When it's time to take it out, you reach in with two fingers until you feel the ring and you pull it out. Pretty simple.
3) No, the NuvaRing does not make it difficult to have sex. I wasn't active while I used it, but it's a very thin ring that goes around the edges of the vaginal canal all the way at the top by the cervix. I can't say that your partner wouldn't feel the ring, but it certainly wouldn't be in the way.
Hopefully this helps! I used the NuvaRing for two months but didn't feel it was for me (still had too much pain and bowel symptoms affiliated), but I've had a hell of a time these past two years trying to find something that would work. I tried Lupron over nine months nonconsecutively in the past two years, as well as NuvaRing, LoSeasonique (twice nonconsecutively), and now Quasense (because it's covered free with my insurance). LoSeasonique the second time around proved to make me pain free for a solid two months, though the very first week on it was really rough, transitioning from the third Lupron shot. Now I'm on Quasense, very slightly different from the LoSeasonique, and I'm back to having some of the symptoms I had during Lupron's medical menopause, despite actually having a little more estrogen than the LoSeasonique had! Luckily, the hot flashes haven't come back, but the night sweats come back now and again, and I've started having pain upon awakening from sex dreams at the point of orgasm. I've read that other women have this issue and those who have had children say it's similar to childbirth contractions.
If you find something that works for you, I encourage you to stick with it. But you have to try anything that might work better for you if what you're currently on doesn't do enough. It could depend on your body's hormone levels and how your body reacts to things. For example, I've never had a yeast infection (that I know of or that has been diagnosed), and I've only ever had UTIs when sexually active during monogamous relationships.